Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 247, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 30, 2004, 2:54 PM CDT for Sequoyah County, Oklahoma. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2004, 2:54 PM CDT (19:54 UTC)
- Expired
- May 30, 2004, 4:15 PM CDT
- In force
- 81 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 37 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 10:50 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1630 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 303 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 17.8
The text
As transmitted, in the capitals the NWS used until 2016.
215
WUUS54 KTSA 301954
SVRTUL
OKC135-302115-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT SUN MAY 30 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR
SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
* UNTIL 415 PM CDT
* AT 254 PM CDT...DOPPLER RADAR INDICATED A DANGEROUS SEVERE
THUNDERSTORM 14 MILES SOUTHWEST OF SALLISAW...MOVING NORTHEAST AT
40 MPH. RADAR INDICATED SOME ROTATION WITH THIS STORM. PEOPLE NEAR
ITS PATH SHOULD MOVE TO A SAFE PLACE NOW
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SALLISAW...
GANS...MULDROW...BRUSHY AND SHORT.
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH CAN BE EXPECTED
IN THE WARNED AREA. IF YOU ARE IN OR NEAR THE PATH OF THIS
STORM...TAKE COVER NOW
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3536 9470 3537 9483 3541 9495 3546 9498
3565 9459 3565 9448 3545 9444
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:30 PM CDT, 24 minutes earlier.
Area forecast discussion, May 30, 2:30 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 230 PM CDT SUN MAY 30 2004 COLD FRONT AND UPPER TROF WILL MOVE THE REST OF THE FORECAST AREA TONIGHT...PROBABLY BEFORE MIDNIGHT. WILL BE MAKING LAST MINUTE ADJUSTMENTS TO POPS BASED ON THE EXPECTED LOCATION OF THE LINES OF STORMS AT THAT TIME. MAY NEED TO MAKE SOME WORDING TWEAKS TO DESCRIBE THE WEATHER GOING ON BETWEEN ISSUANCE TIME AT 4 PM AND THE ACTUAL TONIGHT PERIOD OF THE FORECAST. OTHERWISE...PLEASANT WEATHER WILL RETURN TO THE AREA FOR THE NEXT COUPLE OF DAYS. THE AREA WILL MAINTAIN NORTHWEST FLOW THROUGH MID WEEK. EXPECT LOWER RELATIVE HUMIDITIES MONDAY AND TUESDAY. A SHORT WAVE TROF MOVES OVER THE AREA LATE TUESDAY NIGHT AND WEDNESDAY... THAT WILL PROVIDE A CHANCE OR SLIGHT CHANCE OF PRECIPITATION. WILL HOLD OFF THE POPS UNTIL WEDNESDAY. GENERALLY WENT VERY CLOSE TO THE MAV GUIDANCE FOR TEMPS. MADE A COUPLE OF MINOR ADJUSTMENTS FOR BIASES...WHICH HAVE BEEN ONLY ABOUT A ONE DEGREE WARM OVER THE LAST WEEK OR TWO. PRELIM NUMBERS: TUL 85 60 84 59 / 10 0 0 0 FSM 91 61 85 59 / 60 20 10 0 MLC 89 58 85 57 / 30 10 10 0 BVO 84 50 82 50 / 10 0 0 0 FYV 84 53 78 49 / 80 20 10 0 BYV 83 56 79 54 / 80 20 0 0 MKO 87 56 83 57 / 30 10 0 0 MIO 83 53 81 52 / 10 10 0 0 F10 86 55 85 56 / 10 10 0 0 HHW 90 65 88 58 / 50 20 10 0 FORECAST ID= 02 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, May 30, 2:05 PM CDT, 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 205 PM CDT SUN MAY 30 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-310000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 205 PM CDT SUN MAY 30 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... ...A FEW SUPERCELL THUNDERSTORMS THIS AFTERNOON AND EVENING... A DRYLINE WAS MOVING ACROSS EASTERN OKLAHOMA. A COLD FRONT WILL MERGE INTO THE DRY LINE FROM THE NORTHWEST AND PUSH THROUGH THE AREA THIS EVENING. SEVERE THUNDERSTORMS ARE ONGOING AHEAD OF THE DRYLINE. STRONG WIND FIELDS ALOFT AND HIGH INSTABILITY HAVE RESULTED IN A FEW OF THE STORMS BECOMING SUPERCELLS. WHILE NOT STRONGLY FAVORABLE...ENOUGH LOW-LEVEL WIND SHEAR AHEAD OF THE STORMS IS IN PLACE TO RESULT IN A TORNADO THREAT...ESPECIALLY WITH ANY CELLS THAT CAN TURN TO THE RIGHT. HAIL AND DAMAGING WINDS WILL ALSO OCCUR WITH THE STRONGER STORMS. BY 7PM THE PRIMARY SURFACE BOUNDARY WILL STRETCH FROM BETWEEN ROGERS AND EUREKA SPRINGS TO FORT SMITH TO JUST EAST OF HUGO. THE BOUNDARY WILL BE EAST OF THE TULSA FORECAST AREA BY 10PM. AS A RESULT THE SEVERE WEATHER THREAT IS EXPECTED TO END BY LATE EVENING. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... EMERGENCY MANAGERS SHOULD ALREADY BE ACTIVATED NEAR AND IN ADVANCE OF THE STORMS IN EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE COLD FRONT THAT MOVES THROUGH THE AREA TODAY IS EXPECTED TO STALL TO THE SOUTH OF THE AREA BY TONIGHT. MONDAY IS EXPECTED TO REMAIN DRY AS THE FRONT REMAINS SOUTH OF THE AREA. THE FRONT IS THEN EXPECTED TO BEGIN LIFTING BACK TO THE NORTH...PROVIDING AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK BEGINNING TUESDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Local storm report, May 30, 12:51 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1251 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL ROSE 36.22N 95.03W
05/30/2004 1.00 INCH MAYES OK EMERGENCY MNGR
&&
SFPLocal storm report, May 30, 1:02 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
102 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0102 PM HAIL 1 S STIDHAM 35.35N 95.70W
05/30/2004 1.00 INCH MCINTOSH OK EMERGENCY MNGR
&&
SFPLocal storm report, May 30, 1:08 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
108 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL 1 S STIDHAM 35.35N 95.70W
05/30/2004 1.75 INCH MCINTOSH OK EMERGENCY MNGR
&&
GWLocal storm report, May 30, 1:18 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
118 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0104 PM HAIL CHECOTAH 35.47N 95.52W
05/30/2004 1.75 INCH MCINTOSH OK AMATEUR RADIO
1254 AM HAIL 8 W KANSAS 36.20N 94.94W
05/30/2004 0.88 INCH DELAWARE OK PUBLIC
&&
GWLocal storm report, May 30, 1:34 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
134 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0132 PM HAIL WARNER 35.49N 95.31W
05/30/2004 0.88 INCH MUSKOGEE OK BROADCAST MEDIA
&&
GWLocal storm report, May 30, 2:19 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
219 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL WATTS 36.11N 94.57W
05/30/2004 0.75 INCH ADAIR OK AMATEUR RADIO
&&
GWThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 10:42 PM CDT | Tornado Warning | TSA | Creek | 63 min |
| May 29, 11:30 PM CDT | Tornado Warning | TSA | Creek | 60 min |
| May 30, 12:08 AM CDT | Tornado Warning | TSA | Creek, Tulsa | 52 min |
| May 30, 12:52 AM CDT | Tornado Warning | TSA | Tulsa, Wagoner | 53 min |
| May 30, 1:18 AM CDT | Tornado Warning | TSA | Mayes, Rogers | 57 min |
| May 30, 1:44 AM CDT | Tornado Warning | TSA | Wagoner | 46 min |
| May 30, 2:04 AM CDT | Tornado Warning | TSA | Cherokee, Delaware | 71 min |
| May 30, 2:13 AM CDT | Tornado Warning | TSA | Mayes | 32 min |
| May 30, 12:25 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 80 min |
| May 30, 12:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 26 min |
| May 30, 12:36 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 24 min |
| May 30, 12:47 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 58 min |
| May 30, 12:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 63 min |
| May 30, 1:12 PM CDT | Tornado Warning | TSA | McIntosh | 33 min |
| May 30, 1:16 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 59 min |
| May 30, 1:26 PM CDT | Tornado Warning | TSA | Muskogee | 49 min |
| May 30, 1:43 PM CDT | Tornado Warning | TSA | Sequoyah | 62 min |
| May 30, 1:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 78 min |
| May 30, 2:01 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 74 min |
| May 30, 2:04 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 71 min |
| May 30, 2:16 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 59 min |
| May 30, 2:24 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 81 min |
| May 30, 2:27 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 78 min |
| May 30, 2:35 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 70 min |
| May 30, 2:46 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 89 min |
| May 30, 3:12 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 78 min |
| May 30, 3:13 PM CDT | Severe Thunderstorm Warning | TSA | Haskell | 47 min |
| May 30, 3:44 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 61 min |
| May 30, 3:49 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 56 min |
| May 30, 4:50 PM CDT | Flash Flood Warning | TSA | LeFlore | 4 hr |
| May 30, 5:03 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.